ABC news reported Monday that a growing number of women are experiencing "unusual breaks" in their thigh bones. Now, many are pointing to the popular osteoporosis drug, Fosamax, as a possible cause. Doctors from top institutions have suggested that a correlation exists between the osteoporosis drug and the skyrocketing cases of femur breaks in women using the medication.
According to the report, the drug initially strengthens bones, but could contribute to brittle bone disease over a prolonged period of time. Both the FDA and Fosamax developer, Merck, have come under fire for what is perceived as inadequate efforts at publicizing Fosamax's potentially harmful side effects.
The following day ABC News provided an exclusive update, featuring personal stories of Fosamax users who have been affected by the drug. After Dr. Besser's World News reports the FDA has now announced that it will investigate the link.
Read the whole story at ABC News.
SUBSCRIBE AND FOLLOW
Get top stories and blog posts emailed to me each day. Newsletters may offer personalized content or advertisements.Learn more